Previous |  Up |  Next


singular mixed boundary value problem; positive solution; lower function; upper function; convergence of approximate regular problems
We study singular boundary value problems with mixed boundary conditions of the form \[ (p(t)u^{\prime })^{\prime }+ p(t)f(t,u,p(t)u^{\prime })=0, \quad \lim _{t\rightarrow 0+}p(t)u^{\prime }(t)=0, \quad u(T)=0, \] where $[0,T]\subset {\mathbb{R}}.$ We assume that ${\mathbb{R}}^2,$ $f$ satisfies the Carathéodory conditions on $(0,T)\times $ $p\in C[0,T]$ and ${1/p}$ need not be integrable on $[0,T].$ Here $f$ can have time singularities at $t=0$ and/or $t=T$ and a space singularity at $x=0$. Moreover, $f$ can change its sign. Provided $f$ is nonnegative it can have even a space singularity at $y=0.$ We present conditions for the existence of solutions positive on $[0,T).$
[1] R. P. Agarwal, D. O’Regan: Singular boundary value problems for superlinear second order ordinary and delay differential equations. J. Differ. Equations 130 (1996), 333–355. DOI 10.1006/jdeq.1996.0147 | MR 1410892
[2] R. P. Agarwal, D. O’Regan: Nonlinear superlinear singular and nonsingular second order boundary value problems. J. Differ. Equations 143 (1998), 60–95. DOI 10.1006/jdeq.1997.3353 | MR 1604959
[3] R. P. Agarwal, D. O’Regan: Singular problems motivated from classical upper and lower solutions. Acta Math. Hungar. 100 (2003), 245–256. DOI 10.1023/A:1025045626822 | MR 1990185
[4] R. P. Agarwal, D. O’Regan, S. Staněk: Existence of positive solutions for boundary-value problems with singularities in phase variables. Proc. Edinb. Math. Soc. 47 (2004), 1–13. DOI 10.1017/S0013091503000105 | MR 2064733
[5] R. P. Agarwal, S. Staněk: Nonnegative solutions of singular boundary value problems with sign changing nonlinearities. Comp. Math. Appl. 46 (2003), 1827–1837. DOI 10.1016/S0898-1221(03)90239-2 | MR 2018768
[6] J. V. Baxley: Some singular nonlinear boundary value problems. SIAM J. Math. Anal. 22 (1991), 463–479. DOI 10.1137/0522030 | MR 1084968 | Zbl 0719.34038
[7] J. V. Baxley, G. S. Gersdorff: Singular reaction-diffusion boundary value problem. J. Differ. Equations 115 (1995), 441–457. DOI 10.1006/jdeq.1995.1022 | MR 1310940
[8] J. V. Baxley, K. P. Sorrells: A class of singular nonlinear boundary value problems. Math. Comp. Modelling 32 (2000), 631–641. DOI 10.1016/S0895-7177(00)00160-6 | MR 1791171
[9] H. Berestycki, P. L. Lions, L. A. Peletier: An ODE approach to the existence of positive solutions for semilinear problems in ${\mathbb{R}}^N$. Indiana Univ. Math. J. 30 (1981), 141–157. DOI 10.1512/iumj.1981.30.30012 | MR 0600039
[10] R. W. Dickey: Rotationally symmetric solutions for shallow membrane caps. Quart. Appl. Math. 47 (1989), 571–581. DOI 10.1090/qam/1012280 | MR 1012280 | Zbl 0683.73022
[11] J. A. Gatica, V. Oliker, P. Waltman: Singular nonlinear boundary value problems for second-order ordinary differential equations. J. Differ. Equations 79 (1989), 62–78. DOI 10.1016/0022-0396(89)90113-7 | MR 0997609
[12] B. Gidas, W. M. Ni, L. Nirenberg: Symmetry of positive solutions of nonlinear elliptic equations in ${\mathbb{R}}^N$. Adv. Math. Suppl. Studies 7A (1981), 369–402. MR 0634248
[13] K. N. Johnson: Circularly symmetric deformation of shallow elastic membrane caps. Quart. Appl. Math. 55 (1997), 537–550. DOI 10.1090/qam/1466147 | MR 1466147 | Zbl 0885.73027
[14] R. Kannan, D. O’Regan: Singular and nonsingular boundary value problems with sign changing nonlinearities. J. Inequal. Appl. 5 (2000), 621–637. MR 1812574
[15] P. Kelevedjiev: Nonnegative solutions to some second-order boundary value problems. Nonlin. Anal. 36 (1999), 481–494. DOI 10.1016/S0362-546X(98)00025-X | MR 1675264
[16] I. T. Kiguradze: On some singular boundary value problems for ordinary differential equations. Tbilis. Univ. Press, Tbilisi, 1975. (Russian) MR 0499402
[17] I. T. Kiguradze, B. L. Shekhter: Singular boundary value problems for second order ordinary differential equations. Itogi Nauki Tekh., Ser. Sovrm. Probl. Mat., Viniti 30 (1987), 105–201. (Russian) MR 0925830
[18] D. O’Regan: Theory of Singular Boundary Value Problems. World Scientific, Singapore, 1994. MR 1286741
[19] I. Rachůnková: Singular mixed boundary value problem. (to appear). MR 2225980
[20] I. Rachůnková: Superlinear mixed BVP with time and space singularities. Submitted.
[21] J. Y. Shin: A singular nonlinear differential equation arising in the Homann flow. J. Math. Anal. Appl. 212 (1997), 443–451. DOI 10.1006/jmaa.1997.5516 | MR 1464889 | Zbl 0883.34021
[22] A. Tineo: On a class of singular boundary value problems which contains the boundary conditions $x^{\prime }(0)=x(1)=0$. J. Differ. Equations 113 (1994), 1–16. DOI 10.1006/jdeq.1994.1112 | MR 1296159 | Zbl 0810.34019
Partner of
EuDML logo